Alert archive / New York / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 99, NWS Binghamton, NY

August 9, 2012Schuyler County, Steuben County, Yates County, New York

NWS Binghamton, NY issued this severe thunderstorm warning at Aug 9, 2012, 8:41 PM EDT for Schuyler County, Steuben County, Yates County, New York. It was in force for 64 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 9, 2012, 8:41 PM EDT (00:41 UTC)
Expired
Aug 9, 2012, 9:45 PM EDT
In force
64 min
Issued by
NWS Binghamton, NY
Area
Storm-based polygon

Counties Schuyler County, NY, Steuben County, NY, Yates County, NY

The radar

The Binghamton radar (KBGM), 114 km from the middle of the area, began a volume at 00:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 9, 9:20 PM EDTTSTM WND DMGPrattsburg, NYTREE DOWN ON WIRES
Aug 9, 9:33 PM EDTTSTM WND DMGBluff Point, NYTREES AND WIRES BLOWN DOWN BY THUNDERSTORM WINDS.
Aug 9, 9:37 PM EDTTSTM WND DMGDundee, NYTREE BLOWN DOWN ON HOUSE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 39 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 0.7 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2012-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 260 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2012-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 147 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
260 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
839 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
147 m²/s²
0-3 km storm-relative helicity
244 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

443 
WUUS51 KBGM 100041
SVRBGM
NYC097-101-123-100145-
/O.NEW.KBGM.SV.W.0099.120810T0041Z-120810T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
841 PM EDT THU AUG 9 2012

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN SCHUYLER COUNTY IN CENTRAL NEW YORK...
  NORTHERN STEUBEN COUNTY IN CENTRAL NEW YORK...
  YATES COUNTY IN CENTRAL NEW YORK...

* UNTIL 945 PM EDT.

* AT 837 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR HOWARD...AND MOVING
  NORTHEAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  KANONA BY 846 PM EDT...
  KANONA AND BATH BY 848 PM EDT...
  RHEIMS BY 856 PM EDT...
  HAMMONDSPORT AND PRATTSBURG BY 858 PM EDT...
  URBANA BY 902 PM EDT...
  PULTENEY BY 906 PM EDT...

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT HAIL...OR DAMAGING WINDS TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT
1-888-603-1402...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS!

&&

LAT...LON 4254 7767 4259 7766 4258 7737 4271 7736
      4277 7731 4277 7706 4256 7689 4254 7690
      4254 7688 4243 7678 4216 7745 4253 7771
TIME...MOT...LOC 0041Z 245DEG 37KT 4238 7746

$$

HEDEN
2 follow-up statements
526 
WWUS51 KBGM 100104
SVSBGM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
904 PM EDT THU AUG 9 2012

NYC097-101-123-100145-
/O.CON.KBGM.SV.W.0099.000000T0000Z-120810T0145Z/
YATES NY-SCHUYLER NY-STEUBEN NY-
904 PM EDT THU AUG 9 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT
FOR NORTH CENTRAL STEUBEN...NORTHWESTERN SCHUYLER AND YATES
COUNTIES...

AT 859 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR WHEELER...MOVING NORTHEAST AT 50 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  KEUKA...PULTENEY AND WAYNE BY 910 PM EDT...
  PORTER CORNER...CROSBY AND KEUKA PARK BY 915 PM EDT...
  DUNDEE...GLENORA AND ROCK STREAM BY 920 PM EDT...
  HIMROD BY 925 PM EDT...

PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1-888-603-1402...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS!

&&

LAT...LON 4258 7737 4271 7736 4277 7731 4277 7707
      4258 7690 4254 7690 4254 7688 4243 7678
      4222 7729 4258 7762
TIME...MOT...LOC 0104Z 246DEG 42KT 4247 7722

$$

HEDEN
779 
WWUS51 KBGM 100118
SVSBGM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
918 PM EDT THU AUG 9 2012

NYC097-101-123-100145-
/O.CON.KBGM.SV.W.0099.000000T0000Z-120810T0145Z/
YATES NY-SCHUYLER NY-STEUBEN NY-
918 PM EDT THU AUG 9 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT
FOR NORTH CENTRAL STEUBEN...NORTHWESTERN SCHUYLER AND YATES
COUNTIES...

AT 916 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR PULTENEY...MOVING NORTHEAST AT 45 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  KEUKA PARK...BRANCHPORT AND BLUFF POINT BY 925 PM EDT...
  KEUKA PARK...PENN YAN AND DUNDEE BY 930 PM EDT...
  MAYS MILLS...MILO CENTER AND MILO MILLS BY 935 PM EDT...

PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1-888-603-1402...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS!

&&

LAT...LON 4228 7717 4256 7751 4258 7750 4258 7737
      4271 7736 4277 7731 4277 7707 4258 7690
      4254 7690 4254 7688 4246 7681
TIME...MOT...LOC 0119Z 239DEG 39KT 4256 7718

$$

HEDEN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 8:05 PM EDT, 36 minutes earlier.

Area forecast discussion, Aug 9, 8:05 PM EDT, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
805 PM EDT THU AUG 9 2012

.SYNOPSIS...
AN AREA OF LOW PRESSURE OVER THE GREAT LAKES WILL BRING INCREASED
HUMIDITY TO THE AREA TONIGHT THROUGH FRIDAY. THIS WILL RESULT IN SCATTERED
SHOWERS AND THUNDERSTORMS WHICH MAY CONTAIN BRIEF HEAVY RAIN...
GUSTY WINDS AND SMALL HAIL. SHOWERS AND THUNDER COULD LINGER INTO
SATURDAY MORNING FOR THE POCONOS AND CATSKILLS...BUT OVERALL...
DRIER AIR WILL WORK ITS WAY IN ACROSS THE REGION OVER THE WEEKEND.

&&

.NEAR TERM /THROUGH FRIDAY/...
8 PM UPDATE...
STORMS OVER NORTHEAST PA IN AREA OF BEST INSTABILITY WITH PULSE
SEVERE BEING THE CONCERN ALONG WITH HEAVY RAIN AND SOME TRAINING
OF CELLS. A LINE OF STORMS HAS FIRED UP AGAIN OVER WESTERN PA AND
NY SLOWLY MOVING NORTHEAST INTO STUEBEN COUNTY. BELIEVE THAT AS
THIS MOVES INTO THE FINGER LAKE REGION THE NORTHERN PART OF THE
LINE WILL WEAKEN TO SCATTER SHOWERS WHERE AS THUNDER WILL REMAIN
POSSIBLE OVER THE SOUTHERN TIER AND NORTHEAST PA. HAVE ADJUSTED
THE POPS AND CLOUDS FOR TRENDS.

PREVIOUS DISCUSSION...

PULSE STORMS IGNITING AS EXPECTED ROUGHLY ALONG AND
EAST OF I-81...ALONG INSTABILITY AXIS...THOUGH PERHAPS OF A BIT
MORE COVERAGE THAN PREVIOUSLY ANTICIPATED. MEANWHILE...THE SURFACE
CONVERGENCE BOUNDARY/WEAK WAVE IS MOVING IN FROM THE WEST ON
SCHEDULE. GOOD DIURNAL HEATING AHEAD OF IT SHOULD ALLOW CONVECTION
TO CONTINUE EAST ACROSS THE AREA THE REMAINDER OF THIS AFTERNOON
INTO EARLY EVENING...WITH BEST FOCUS ACROSS THE SOUTHERN
ZONES/NORTHEAST PA. THE WAVE IS CURRENTLY WITHIN THE SMALL AREA OF
OVERLAP FOR BOTH DECENT INSTABILITY AND INCREASING SHEAR...YET
MOVING INTO AREA OF LESS SHEAR. FORECAST HAS BEEN UPDATED
ACCORDINGLY FOR EXPECTED TIMING AND LOCATION OF ACTIVITY BOTH FROM
DIURNAL PULSE CONVECTION...AND THE WAVE COMING IN FROM THE WEST. I
ALSO ADDED GUSTY WINDS WORDING TO ACCOMPANY THUNDER IN THE WEATHER
GRIDS...ALONG WITH MENTION OF POSSIBLE HEAVY RAINFALL.

INTERESTING SET UP...WITH HIGHER INSTABILITY/LOW SHEAR IN THE
CENTRAL TO EASTERN ZONES...AND HIGHER SHEAR/NOT AS MUCH INSTABILITY
IN THE WEST WHERE CLOUD COVER IMPACTED SURFACE HEATING.
STORM PREDICTION CENTER KEEPS ENTIRE AREA IN SLIGHT RISK OF SEVERE
THUNDERSTORMS THIS AFTERNOON AND EVENING. THERE IS SOME
THREAT...BECAUSE OF AMOUNT OF SURFACE HEATING NOW OCCURRING AHEAD OF
SURFACE BOUNDARY...AND MUCH HIGHER PRECIPITABLE WATER COMPARED TO
YESTERDAY /EXCEEDING 1.5 INCHES BY LATE AFTERNOON/. WE HAVE ALREADY
HAD A FEW PULSE STORMS WITH ELEVATED CORES...THOUGH ALMOST ALL OF
THEM NOT QUITE TO SEVERE THRESHOLDS. DECENT AMOUNT OF INSTABILITY
AS INDICATED BY 1500-2000 J/KG MIXED LAYER 0-1KM CAPE. THE SHEAR
THOUGH IS MARGINAL AT BEST...AND MAINLY IN THE WESTERN ZONES.

ACTIVITY QUICKLY WANES IN WAKE OF WAVE LATER THIS EVENING. ANOTHER
WAVE WILL APPROACH FROM SOUTHWEST TOWARDS DAWN FOR SCATTERED SHOWERS
AND POSSIBLE THUNDER.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/...
230 PM UPDATE...
STORM PREDICTION CENTER AGAIN HAS ENTIRE AREA UNDER SLIGHT RISK OF
SEVERE FRIDAY. SHEAR PARAMETERS LOOK PRETTY GOOD...BUT WE WILL BE
IN WARM SECTOR ALOFT WHILE ALSO HAVING LIMITED HEATING DUE
SIGNIFICANT AMOUNT OF LOW LEVEL CLOUD COVER. IT REMAINS UNCERTAIN
HOW MUCH SURFACE-BASED INSTABILITY WE CAN GET. AT THIS
TIME...EXPECTING SMALL EMBEDDED WAVE TO CONTINUE ITS TREK
SOUTHWEST TO NORTHEAST FRIDAY MORNING...WITH SOME DIURNAL
ENHANCEMENT OCCURRING ON ITS WAY OUT IN THE NORTHEASTERN ZONES
LATE MORNING. BEYOND THEN...THERE MAY BE A RELATIVE LULL...BEFORE
OCCLUDED FRONT BECOMES INVOLVED APPROACHING FROM SOUTHWEST LATE
FRIDAY AFTERNOON-EVENING TO PRODUCE ANOTHER BATCH OF RAIN/EMBEDDED
THUNDER. SEE HYDROLOGY SECTION FOR POSSIBLE WATER CONCERNS.

CUTOFF LOW STACKS WITH SURFACE LOW FRIDAY NIGHT OVER LAKE
HURON...WHICH THEN SLOWLY DRIFTS NORTH-NORTHEAST INTO QUEBEC. THIS
ALLOWS DRY SLOT TO OVERTAKE THE REGION FOR MAJORITY OF THE
WEEKEND. OTHER THAN SHOWERS/THUNDER LINGERING IN THE EASTERN ZONES
SATURDAY MORNING ASSOCIATED WITH DEPARTING OCCLUDED FRONT...ONLY
LOOKING AT SLIGHT TO LOW CHC POPS THROUGH SUNDAY NIGHT. BEST
CHANCE WILL BE FOR SOME INSTABILITY SHOWERS IN FINGER LAKES
THROUGH MOHAWK VALLEY SUNDAY AFTERNOON. TEMPERATURES THIS
WEEKEND...AFTER A WARM SATURDAY MORNING...WILL BE NEAR
CLIMATOLOGICAL NORMS IN WAKE OF THE OCCLUDED FRONT.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
MEDIUM RANGE MODELS IN FAIR AGREEMENT THROUGH THE EXTENDED PERIOD
WHICH BASICALLY SHOWS A BROAD UPPER LEVEL TROF ACROSS THE
NORTHEAST THROUGH THE PERIOD. INITIALLY SFC HIGH PRES BUILDING IN
FROM THE OHIO VALLEY AFTER THE DEPARTING UPPER LEVEL LOW WILL
PROVIDE DRY WEATHER SUNDAY NIGHT AND MONDAY. LATE MONDAY NIGHT
INTO TUESDAY, BOTH THE GFS/ECMWF SHOW A MID LEVEL SHORT WAVE
MOVING ACROSS THE AREA WITHIN THE BROAD TROF. FOR TUESDAY,
INCLUDED CHC POPS FOR TSRA ACROSS THE ENTIRE FORECAST AREA. THE
CHC FOR CONVECTION WILL CONTINUE THROUGH WEDNESDAY EVENING AS A
SFC COLD FRONT APPROACHES THE REGION FROM EASTERN CANADA. FOR NOW
KEPT SLIGHT CHC POPS ON THURSDAY, AS MODEL SOLUTIONS DIVERGE WITH
GFS SHOWING DRY WEATHER WITH SFC HIGH BUILDING IN BEHIND TROF
WHILE ECMWF SHOWS A VERTICALLY STACKED LOW DROPPING INTO THE SAINT
LAWRENCE VALLEY REGION.

TEMPS THROUGH THE PERIOD WILL REMAIN SEVERAL DEGREES ABOVE NORMAL.

&&

.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
DIURNAL INSTABILITY COMBINED WITH AN UPPER LEVEL LOW DROPPING INTO
THE LOWER LAKES WITH PRODUCE SCATTERED TO WIDESPREAD CONVECTION
OVER THE TERMINALS THROUGH EARLY EVENING. FOR THIS ACTIVITY
INCLUDED TEMPO GROUPS FOR TSRA/SHRA. LOSS OF INSTABILITY LATER THIS
EVENING SHOULD RESULT IN A BREAK FROM ACTIVITY LATER THIS EVENING
THROUGH LATE TONIGHT. LATE TONIGHT THROUGH MID MORNING AREA WILL
BE IN THE VCNTY OF A WARM FRONT WITH MVFR SHOWERS LIKELY. THIS
ACTIVITY WILL DISSIPATE BY EARLY TO MID MORNING WITH MORE CONVECTION
LIKELY LATE AFTERNOON/EVENING AS OCCLUSION APPROACHES TERMINALS.

S/SE WINDS AROUND 10 KNOTS BECOMING LIGHT SOUTHEAST OVERNIGHT THEN
S/SW ON SATURDAY AROUND 10 KNOTS.

OUTLOOK...
SAT AFTERNOON...MVFR IN SHRA/TSRA.
SUN THROUGH TUESDAY...MAINLY VFR.

&&

.HYDROLOGY...
TRAINING OF STORMS HAVE CAUSED SOME MINOR ISSUES THIS EVENING AND
WILL CONTINUE TO BE MONITORED. PRECIPITABLE WATER VALUES INCREASE
FRIDAY...POOLING ABOVE 1.75 INCHES ALONG NEGATIVELY-TILTING
OCCLUDED FRONT THAT ENCROACHES LATE FRIDAY AFTERNOON THROUGH
EVENING. DEPENDING ON WHAT KIND OF PRIMING WE GET FROM OUR FIRST
BATCH OF CONVECTION THIS AFTERNOON/EVENING...WATER PROBLEMS ARE
NOT OUT OF THE QUESTION BY THEN...PARTICULARLY CATSKILLS/POCONOS.
THIS POTENTIAL WILL BE MONITORED CLOSELY AND ASSESSED.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NY...NONE.

&&

SYNOPSIS...BMW
NEAR TERM...BMW
SHORT TERM...MDP
LONG TERM...RRM
AVIATION...RRM
HYDROLOGY...
Hazardous weather outlook, Aug 9, 9:34 AM EDT, 11 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
934 AM EDT THU AUG 9 2012

NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-101345-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO-
OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-
NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE-
934 AM EDT THU AUG 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THE STORM PREDICTION CENTER HAS INCLUDED THE AREA IN A SLIGHT RISK
FOR SEVERE THUNDERSTORMS TODAY INTO TONIGHT FOR THE POSSIBILITY OF DAMAGING
WINDS AND LARGE HAIL WITHIN THE STRONGEST CELLS THAT DEVELOP.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE STORM PREDICTION CENTER HAS INCLUDED THE AREA IN A SLIGHT RISK
FOR SEVERE THUNDERSTORMS FRIDAY FOR THE POSSIBILITY OF DAMAGING
WINDS AND LARGE HAIL. ALSO...SLOW MOVING STORMS LATE FRIDAY
THROUGH EARLY SATURDAY COULD PRODUCE LOCALIZED MINOR FLOODING AND
PONDING OF WATER IN URBANIZED AREAS AND OTHER TYPICAL LOW LYING
AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON THROUGH EVENING.

MDP

In the hours before

Special weather statement, Aug 9, 7:19 PM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
719 PM EDT THU AUG 9 2012

NYZ046-057-100015-
DELAWARE NY-OTSEGO NY-
719 PM EDT THU AUG 9 2012

...LINE OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL OTSEGO AND
NORTHERN DELAWARE COUNTIES...

* AT 714 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL...
  STRONG GUSTY WINDS TO 50 MPH...AND VERY HEAVY RAIN.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM SCHENEVUS TO EAST MEREDITH TO
  MEREDITH...AND MOVING EAST AT 20 MPH.

* STRONG THUNDERSTORMS WILL BE NEAR...
  WORCESTER AT 725 PM EDT...
  KORTRIGHT AND DELHI AT 730 PM EDT...
  EAST DELHI AT 735 PM EDT...
  STAMFORD AND HOBART AT 800 PM EDT...
  ROXBURY AT 815 PM EDT...

THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE
HAIL AND/OR DAMAGING WINDS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY!

LAT...LON 4232 7444 4227 7453 4228 7519 4239 7499
      4261 7488 4261 7463 4252 7470 4243 7461
      4235 7443

HEDEN
Local storm report, Aug 9, 7:29 PM EDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
729 PM EDT THU AUG 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 PM     TSTM WND DMG     KINGSTON                41.26N  75.89W
08/09/2012                   LUZERNE            PA   911 CENTER

            TREES DOWN BLOCKING ROAD

&&

JML
Local storm report, Aug 9, 7:42 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
742 PM EDT THU AUG 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     HAIL             NANTICOKE               41.20N  76.00W
08/09/2012  M0.88 INCH       LUZERNE            PA   PUBLIC

&&

JML
Local storm report, Aug 9, 7:52 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
752 PM EDT THU AUG 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     HAIL             NICHOLSON               41.63N  75.79W
08/09/2012  M0.75 INCH       WYOMING            PA   PUBLIC

&&

JML
Special weather statement, Aug 9, 8:20 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
820 PM EDT THU AUG 9 2012

NYZ022-100115-
STEUBEN NY-
820 PM EDT THU AUG 9 2012

...LINE OF STRONG THUNDERSTORMS WILL AFFECT STEUBEN COUNTY...

* AT 818 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING STRONG GUSTY
  WINDS...AND VERY HEAVY RAIN.  THESE STORMS WERE LOCATED ALONG A
  LINE EXTENDING FROM ARKPORT TO HARTSVILLE TO GREENWOOD...AND MOVING
  EAST AT 25 MPH.

* STRONG THUNDERSTORMS WILL BE NEAR...
  CANISTEO AT 825 PM EDT...
  HASKINVILLE AT 830 PM EDT...
  JASPER AND HOWARD AT 835 PM EDT...
  AVOCA AT 845 PM EDT...
  WEST CAMERON AND CAMERON AT 850 PM EDT...
  WHEELER AND NORTH CAMERON AT 855 PM EDT...
  RISINGVILLE AND BATH AT 900 PM EDT...
  PRATTSBURG AND THURSTON AT 905 PM EDT...

THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE
HAIL AND/OR DAMAGING WINDS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY!

LAT...LON 4233 7775 4245 7773 4257 7715 4250 7715
      4249 7714 4236 7717 4214 7719 4208 7775

HEDEN
Special weather statement, Aug 9, 8:29 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
829 PM EDT THU AUG 9 2012

PAZ040-048-072-100130-
PIKE PA-WAYNE PA-
829 PM EDT THU AUG 9 2012

...STRONG THUNDERSTORM WILL AFFECT CENTRAL WAYNE AND NORTH CENTRAL
PIKE COUNTIES...

* AT 825 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND VERY
  HEAVY RAIN.  THIS STORM WAS LOCATED NEAR PROMPTON...AND MOVING EAST
  AT 20 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  HONESDALE AT 835 PM EDT...
  HAWLEY AT 845 PM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD
CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.

LAT...LON 4138 7541 4178 7546 4184 7511 4182 7510
      4181 7507 4178 7511 4177 7506 4172 7505
      4171 7507 4169 7505 4163 7504 4161 7508
      4156 7503 4148 7500

DJN

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 8:20 PM EDTSpecial Weather StatementBGMSteuben55 min
Aug 9, 9:32 PM EDTSevere Thunderstorm WarningBGMCayuga, Schuyler, Seneca, Steuben, Tompkins, Yates58 min
Aug 9, 10:23 PM EDTSevere Thunderstorm WarningBGMBroome, Cayuga, Chemung, Chenango, Cortland, Onondaga and 4 more67 min
Aug 9, 10:58 PM EDTSevere Thunderstorm WarningBGMCayuga, Onondaga47 min
Aug 9, 11:42 PM EDTSevere Thunderstorm WarningBGMMadison, Oneida, Onondaga33 min
Aug 10, 12:20 AM EDTSpecial Weather StatementBGMOneida40 min
Aug 10, 5:52 AM EDTSpecial Weather StatementBGMChenango38 min
Aug 10, 6:16 AM EDTSevere Thunderstorm WarningBGMChenango, Cortland, Madison, Onondaga44 min
Aug 10, 10:13 AM EDTSpecial Weather StatementBGMOtsego62 min

Nearby

Severe Thunderstorm Warnings in New York, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.